Hail, Logan
- When
- August 22, 8:45 AM MST
- Where
- Logan County, 4.18 mi N of Red Lion
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.930, -102.660
Severe thunderstorms produced very heavy rain, large hail; up to golfball size, and damaging winds across parts of the Urban Corridor and Northeast Plains. Flooding and flash flooding was also reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced very heavy rain, large hail; up to golfball size, and damaging winds across parts of the Urban Corridor and Northeast Plains. Flooding and flash flooding was also reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 22, 2:25 AM MST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 325 AM MDT WED AUG 22 2007 .SHORT TERM... .LONG TERM...SOUTHWESTERLY FLOW ALOFT IS PROGGED THURSDAY AND THURSDAY NIGHT WITH AN UPPER TROUGH AXIS MOVING ACROSS ON FRIDAY. THE GFS IS A BIT QUICKER WITH THIS FEATURE. NORTHWESTERLY FLOW ALOFT LATE FRIDAY BECOMES MORE ZONAL BY SATURDAY MORNING. THE QG VERTICAL VELOCITY FIELDS HAVE UPWARD MOTION FOR THE FORECAST AREA THROUGH FRIDAY MORNING...THEN DOWNWARD MOTION IS PROGGED BEHIND THE TROUGH AXIS FRIDAY AFTERNOON AND NIGHT. BOTH MODELS KEEP BOUNDARY LAYER UPSLOPE FLOW GOING THURSDAY INTO FRIDAY MORNING... WITH THE NAM KEEPING IT GOING INTO THE EVENING. BOTH MODELS HAVE STRATUS OVER THE PLAINS ON THURSDAY. THURSDAY NIGHT INTO FRIDAY MORNING LOOKS PRETTY MOIST OF BOTH MODELS. THE GFS DRIES IS OUT MORE AFTER THE TROUGH MOVES OVER FRIDAY AFTERNOON. OVERNIGHT FRIDAY...BOTH DRY IT OUT QUITE A BIT. THE BOUNDARY LAYER DEW POINTS ARE IN THE MID 50S F TO LOWER 60S F THURSDAY INTO FRIDAY MORNING...THEN THEY DRY INTO THE MID 40S TO LOWER 50S F. THE THETA-E AXIS IS OVER THE CENTRAL AND SOUTHERN FORECAST AREA ON THURSDAY...THEN OVER THE EAST ON FRIDAY. PRECIPITABLE WATER VALUES ARE IN THE 0.80 TO 1.20 INCH RANGE THURSDAY THROUGH FRIDAY MORNING. THERE IS SOME CAPE BOTH THURSDAY AND FRIDAY...NOTHING GREAT. BOTH MODELS HAVE MEASURABLE RAINFALL ON THE QPF FIELDS THURSDAY THROUGH FRIDAY EVENING...THE MOST OVERNIGHT THURSDAY/EARLY FRIDAY MORNING. THE LAPSE RATES AND FORECAST SOUNDINGS SHOW IT TO BE CAPPED THURSDAY. HOWEVER...THERE IS THE WEAK SYNOPTIC SCALE ENERGY WITH THE UPPER TROUGH TO CONSIDER. WILL LOWER GOING POPS A BIT...AND WILL KEEP THE HIGHEST GOING OVERNIGHT THURSDAY. FOR TEMPERATURES ...THURSDAYS HIGHS ARE 4-6 C COOLER THAN TODAYS. FRIDAYS ARE SIMILAR TO THURSDAYS. FOR THE LATER DAYS...SATURDAY THROUGH TUESDAY...THE GFS HAS ANOTHER COLD FRONT MOVING IN LATE MONDAY/MONDAY EVENING. WELL SEE. && .AVIATION... && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 547 AM MDT WED AUG 22 2007 COZ030>051-221700- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 547 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ON THE PLAINS THIS EVENING. DUE TO BETTER MOISTURE ON THE PLAINS...A FEW STORMS MAY BECOME SEVERE. THE MAIN THREATS WILL BE HAIL UP TO 1.5 INCHES IN DIAMETER AND UP TO 2 INCHES OF RAIN IN AN HOUR. THE THREAT OF SEVERE WEATHER WILL BE GREATEST EAST OF A LINE FROM KIOWA TO FORT MORGAN DURING THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS IN MOST AREAS LATE THURSDAY AND THURSDAY NIGHT. THEN...THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY IN THE MOUNTAINS AND FOOTHILLS...THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. GIMMESTAD/RJK
The national radar mosaic for the moment the first event began.
15 hail, 1 thunderstorm wind. Local standard time, as filed.
A severe thunderstorm snapped a large tree limb, approximately one foot in diameter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44689, 44690, 44691, 44692, 44693, 44695, 44696, 44697, 44698, 44699, 44700, 44701, 44702, 44719, 44703, 44704.